Addiction: Substance Abuse Community
16 days clean and struggling
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

16 days clean and struggling

Hi everyone I am 16 days clean of a 210 mg oxycodone addiction and I still have heart palpitations really bad anxiety and I'm wondering when this will end?

I've been on and off opiates for over 10 years and so I know that I've done a lot of damage and it's going to take some time, I just can't stand this anxiety in this feeling like I don't want to accomplish anything in life, it's very depressing afraid I'm going to relapse any advice?

8 Comments Post a Comment
Blank
3197167_tn?1348972206
Welcome to the forum~  And MAJOR congrats on 16 days off oxycodone!!

Did you have a dr that helped you get off the oxys?  And are you still on Celexa and Klonopin at the same doses you were before stopping the oxys?  All drugs impact us.....and how they work and affect us while on a high dose of opiates daily will change as we stabilize after getting off opiates.

Do you drink plenty of fluids?  How much caffeine?  Get any fresh air, any short walks in....any sunshine during the day?

Sorry to bombard you with questions....but it will help all of us help you if we know more about you.  There are nervine botanicals that are a natural way to treat anxiety.  I had heart palpitations for quite some time....in fact, every time I have started or stopped any medication (not even addictive) it has given me heart palps that come and go.  

Please keep posting....16 days is HUGE after using off and on for 10 yrs.....and another thing.....getting rid of ANY pills is the best thing you can do right now....as well as telling any sources for your pills that you are done taking them.
Blank
4522800_tn?1405696702
Do Not let your Brain trick you into using..This will take TIME & with Time comes PATIENCE! I came clean back in 2012 and I was 56 and had been using off & on most of my Life. The Anxiety was very different this time around due to going c/t off 3 meds that hit 3 different areas of the brain and played havoc on the nervous system. This was the first time my Anxiety was on the Moon and my Heart Pumped hard. I was a bit scared at my age. The Heart stopped pumping so hard after a couple of weeks, but the Anxiety went on for a good Month until it slowly came down. This is normal in the process of removing these types of substances. We do alot of unbalancing to all the hormones/chems and transmitters let alone what the nervous system goes through..Make sure you set your self up for success by getting some out side Support..
I finally got the Dr to give me some Clonidine a light BP med after 22 days of no sleep and for the Anxiety..I only did this med at night and only for a few weeks. I started a very good vit/min routine which helped alot. The Magnesium, Calcium, Ds and Potassium helped so much at night as these help relax the muscles..Also you can pick up some Melatonin which will help you sleep..Melatonin is a hormone that we produce in our brain to help sleep.
IF Your Heart does not calm down soon then get to the DR..It might be a good idea to go and let them know what is up anyway..We have to let these secrets out to all. Like the Dr, Dentist, Friends and Family because
they will help support us as well..I wish you the best and BE SAFE!!
Bless
Blank
Avatar_f_tn
I actually had myself admitted into detox and I was given clonidine for about four days which did help tremendously and then I was released. I was actually feeling great but just now I feel like after the real hard physical part ended, That Mental anxiety and the restlessness and the cravings and all that has started . I did begin going to n a meeting which I did enjoy.

I use Clonopin very sparingly it's not something I enjoy . I usually only take it if I can't sleep I don't want to get addicted to something else and to be honest with you I don't like the way I feel on Clonopin so it's not really an issue for me . I'm not taking any antidepressants at the moment but I do think that I might possibly need one . I was diagnosed with borderline personality disorder several years ago but I never really did anything about it accept self medicate myself with opiates which I'm learning now is extremely common.

I do try and stay as active as possible I'm just so darn fatigued it's not even funny . I am just dragging my legs around , it feels like but I know that I need to kind of push myself to walk or run or do something but these heart palpitations are kind of throwing me off balance and all I want to do is lie down because they scare me.

I know that my brain is trying to trick me right now by telling me that if I take a pill I will feel better but I honestly do not want to go back to day one because I hate day one and pills will eventually run out like they always do so what's the point?

Thank you for the congratulations and thank you so much for the responses makes me feel like I'm not alone.
Blank
7188197_tn?1399467911
You will get better it just takes time. 16 Days off that amount of oxy's is HUGE you should feel very proud of yourself.

Keep posting and try anything to distract yourself. You gotta get out of your own head. Listen to music, read, walk anything that will help get yourself to stop thinking and focusing on your feelings right now. I also agree with the above you need a good strong vitamin and LOTS AND LOTS of water - even if you are not thirsty! Drink up!!
Just know your bad feelings will start to fade and you will start feeling better each day!
Blank
Avatar_f_tn
Hey babe....congrats on 16 days b/c that's an extreme accomplishment!  Yes, the anxiety is totally normal and it will just take time to get that under control.  I am currently 5 1/2 months off of opiates and subs and it took about 3 months (different for everyone!) to start feeling a bit less anxious all the time!  I also find that aftercare helps with the anxiety a lot.  I go to N/A meetings 4x's a week and that does help. Talking about how "weird" I was feeling seemed to make it less.  Just keep moving forward!  Someone told me awhile back, and it made sense, we're not going to abuse our bodies for years and then feel perfectly better in days or weeks.  It all takes time.  SENDING POSITIVE VIBES YOUR WAY!
Blank
1926359_tn?1331591739
You are doing all the right things and should be proud of yourself.  I know it is lame and hard to accept, but time and patience and working your recovery like your life depends on it (because it does) is key.
Exercise will really help with the anxiety.  Anxiety is caused by cyclical negative thoughts which cause shallow breathing and lack of oxygen to the brain.  Exercise will release some feel good hormones and force you to breathe deeply.
Going to meetings is AWESOME!  All you can do is take it one moment at a time and do what you can in the moment to find peace within yourself.  Don't dwell in the past, or worry about the future...You have no control over these things.  Just do what you can to make THIS moment the best it can be.
And yes, I would suggest going back to doc about the borderline personality disorder and seeing what you can do to feel stable without the opiates.  CBT therapy can be a very powerful tool.
You've come a long way girl and deserve health and happiness.
Proud of you...
Lu
Blank
8976007_tn?1413334250
take the heart palpitations seriously.  i did not and almost had a heart attack.  they hooked me up to an EKG and the bottom part of my heart beats way too fast.  i wasn't even feeling any palpitations when they found that.  be cautious and see a dr just to make sure
Blank
1926359_tn?1331591739
Also- are you still taking clonidine?  I took it for three weeks into detox.  It really helped with the heart palpitations and anxiety and sleep.  Maybe you discontinued it too quickly and this could be why you're experiencing the heart racing.  Remember, this is a marathon, not a sprint.  You're getting there.  Pace yourself.  Let us know how you are.
Lu
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_f_tn
Blank
motye51
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN